Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 54, NWS Brownsville, TX

October 16, 2021

NWS Brownsville, TX issued this small craft advisory at Oct 16, 2021, 9:44 AM CDT. It took effect at Oct 16, 2021, 10:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2021, 9:44 AM CDT (14:44 UTC)
In effect from
Oct 16, 2021, 10:00 AM CDT
Expired
Oct 17, 2021, 3:24 AM CDT
In force
17 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

612 
WHUS74 KBRO 161444
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
944 AM CDT Sat Oct 16 2021

GMZ130-132-135-162100-
/O.EXP.KBRO.GL.W.0005.000000T0000Z-211016T1500Z/
/O.NEW.KBRO.SC.Y.0054.211016T1500Z-211016T2100Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
944 AM CDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...GALE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

* WHAT...North winds around 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Laguna Madre from the Port of Brownsville to the 
  Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM 
  north of Port Mansfield TX and Laguna Madre from 5 nm north of 
  Port Mansfield to Baffin Bay TX.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-162200-
/O.EXP.KBRO.GL.W.0005.000000T0000Z-211016T1500Z/
/O.NEW.KBRO.SC.Y.0054.211016T1500Z-211017T1200Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
944 AM CDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY...
...GALE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

* WHAT...North winds 15 to 25 kt with a few gusts up to 33 kt and
  seas 6 to 10 feet expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...Until 7 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
046 
WHUS74 KBRO 162042
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
342 PM CDT Sat Oct 16 2021

GMZ130-132-135-170000-
/O.EXT.KBRO.SC.Y.0054.000000T0000Z-211017T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
342 PM CDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Laguna Madre from 5 nm north of Port Mansfield to 
  Baffin Bay TX, Laguna Madre from the Port of Brownsville to 
  the Arroyo Colorado and Laguna Madre from the Arroyo Colorado 
  To 5 NM north of Port Mansfield TX.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-170445-
/O.CON.KBRO.SC.Y.0054.000000T0000Z-211017T1200Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
342 PM CDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  6 to 9 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 7 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
387 
WHUS74 KBRO 162357
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
657 PM CDT Sat Oct 16 2021

GMZ130-132-135-170100-
/O.EXP.KBRO.SC.Y.0054.000000T0000Z-211017T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
657 PM CDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Winds will continue to decrease across the Laguna Madra this
evening.

$$

GMZ150-155-170-175-170800-
/O.CON.KBRO.SC.Y.0054.000000T0000Z-211017T1200Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
657 PM CDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 6 to 9 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 7 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
430 
WHUS74 KBRO 170824
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
324 AM CDT Sun Oct 17 2021

GMZ150-155-170-175-170930-
/O.CAN.KBRO.SC.Y.0054.000000T0000Z-211017T1200Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
324 AM CDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Buoy 42020 shows winds and seas dropping below advisory levels
with winds and seas forecast to continue lowering as high 
pressure builds over the Western Gulf of Mexico. Small Craft
should continue to exercise caution through Sunday morning with
seas in the 5 to 6 foot range. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 8:56 AM CDT, 48 minutes earlier.

Area forecast discussion, Oct 16, 8:56 AM CDT, 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
856 AM CDT Sat Oct 16 2021

.DISCUSSION...A few showers are lingering behind the front this
morning. There are also a few light showers in southern Jim Wells
and Kleberg Counties about to sag south into Kenedy and
northeastern Brooks Counties. Thus we have updated POP grids to
reflect these showers and have the chance for rain continuing into
the early afternoon. While most of the rain is expected to be
light in nature, a downpour or two cannot be ruled out through
lunchtime.

&&

.PREV DISCUSSION... /issued 625 AM CDT Sat Oct 16 2021/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Cold front has passed to the south of the Rio Grande
with some lingering lower clouds and rain at 12Z. Brief MVFR cigs
early in the 12Z TAF cycle with rising ceilings and partial
clearing for the afternoon. VFR conditions expected for the
afternoon and overnight period. Breezy to windy north winds with
gusts to 25 knots through at least mid-afternoon with much
lighter winds by sunset and tonight.

PREV DISCUSSION... /issued 342 AM CDT Sat Oct 16 2021/

SHORT TERM (Now through Sunday): Cold front moving through the
Lower RGV with a band of thunderstorms developing along and just
behind the boundary.  Heavy rainfall is being observed with
Harlingen airport picking up better than one inch in about one hours
time.  The most of the convection is expected to move south of the
river by or shortly after sunrise with the chance of rain waning
quickly as the drier air filters south. Models are all in good
agreement with rain chances ending this morning with cloud cover
lingering through morning with partial clearing this afternoon.
Temperatures to fall through the morning with limited recovery in
the afternoon.  High temperatures may actually be what temperatures
were observed at midnight to 7 AM, especially in the Mid and Lower
RGV with daytime maximums recovering into the upper 70s which
translates to a drop of 15-20 degrees from the last several days.
Dew points tumble all day bottoming out in the upper 30s to lower
40s west and 40s to 50s mid-valley to coast.

1028mb surface ridge builds north of the RGV tonight with modest CAA
through Sunday morning. Lows overnight dropping well into the 50s
inland to lower 60s on the coast. Fair and dry conditions with some
patchy cloudiness Sunday with a dirty ridge in place. Maximums
remaining below normal with widespread upper 70s to near 80 degrees.
Relative humidity tumbles once again during the afternoon but it
will not be bone dry with with 1000-500mb layered mean RH 35-50
percent.

LONG TERM (Sunday Night through Friday): High pressure rules the
long term across Deep South Texas into mid next week, gradually
working east as the next 500mb trough swings from northern
California into the Northern Plains by Wednesday. Persistent,
comfortable, and cooler northerly flow across the CWA shifts east
Monday, then southeast by Tuesday, allowing temperatures to warm
back up and moisture to return through Friday. Weak perturbations
or spokes of energy rounding the mid level ridge across the Gulf
may combine with the increasing moisture along the lower Texas
coast to bring back rain chances mid to late next week. Confidence
remains lower on exact timing of each rain chance, have stuck
with model blends at this time.

MARINE (Now through Sunday): Cold front will be moving south of the
mouth of the Rio Grande before sunrise with strong northerly flow
becoming well established. A few gusts to gale force through the
morning is expected with current observations from some Western Gulf
platforms verifying occasional gusts of 35kts. Seas are slow to
respond initially with a steady increase through the morning hours.
Surface ridge builds north of the NW Gulf today and Sunday with
northerly winds slowly lowering. Small Craft Advisories to replace
the Gale Warning later this morning and will likely persist for the
Gulf waters through tonight with higher seas lingering.

Sunday Night through Friday: High pressure works east through
early next week turning winds more southeasterly for the remainder
of the period. A weakened pressure gradient will keep generally
favorable conditions Tuesday through Friday. A chance of showers
and thunderstorms returns offshore Wednesday through Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  63  78  65 /  20   0   0   0
BROWNSVILLE          79  61  80  64 /  20   0  10   0
HARLINGEN            77  58  79  62 /  20   0   0   0
MCALLEN              78  58  80  60 /  20   0   0   0
RIO GRANDE CITY      80  57  80  56 /  20   0   0   0
SOUTH PADRE ISLAND   78  71  77  72 /  20   0  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 PM CDT this evening for TXZ256-257-
     351.

     Wind Advisory until 10 AM CDT this morning for TXZ256-257-351.

GM...Gale Warning until 10 AM CDT this morning for GMZ130-132-135-150-
     155-170-175.

&&

This product is also available on the web at:
https://weather.gov/rgv

58-Reese
Hazardous weather outlook, Oct 16, 4:43 AM CDT, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Brownsville TX
443 AM CDT Sat Oct 16 2021

TXZ248>255-353-170945-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Northern Hidalgo-
443 AM CDT Sat Oct 16 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

Winds advisory in effect for the coastal counties of Kenedy,
Willacy and Cameron until 10 AM.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-TXZ256-257-351-170945-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-Coastal Willacy-Coastal Cameron-Coastal Kenedy-
443 AM CDT Sat Oct 16 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas, The Gulf of Mexico, and The Laguna Madre.

.DAY ONE...Today and Tonight

Gale warning in effect for the Laguna Madre and the Gulf waters
until 10 AM.

Small Craft Advisories are likely to be in effect for all coastal
waters from 10 AM through 6 PM.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small Craft Advisories are likely for the Gulf waters tonight and
possible through Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Oct 16, 4:11 AM CDT, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Brownsville TX
411 AM CDT Sat Oct 16 2021

TXZ255-257-161000-
Coastal Cameron TX-Inland Cameron TX-
411 AM CDT Sat Oct 16 2021

...Strong thunderstorms behind a cold front will impact portions of
central Cameron and southeastern Willacy Counties through 500 AM
CDT...

At 410 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Boca Chica Beach to Gonzalez
Elementary School. Movement was southeast at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Los Fresnos, South Padre Island, Rancho Viejo, Arroyo City,
Southmost, Olmito, Port Of Brownsville, Cameron Park, Laureles and
Downtown Brownsville.

This includes the following highways...
 Interstate Highway 69 E between mile markers 1 and 15.
 US Highway 281 between mile markers 830 and 838.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.

&&

LAT...LON 2584 9743 2585 9745 2587 9744 2589 9752
      2599 9763 2633 9746 2639 9732 2636 9733
      2635 9732 2638 9727 2637 9730 2641 9722
      2607 9714 2595 9715 2596 9728 2591 9737
      2584 9737
TIME...MOT...LOC 0910Z 325DEG 11KT 2602 9702 2594 9745

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Hallman

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 7:03 PM CDTSpecial Weather StatementBROHidalgo27 min
Oct 15, 7:15 PM CDTSpecial Weather StatementBROHidalgo45 min
Oct 16, 2:30 AM CDTSpecial Weather StatementBROCameron45 min
Oct 16, 3:13 AM CDTSpecial Weather StatementBROCameron47 min
Oct 16, 3:39 AM CDTAreal Flood AdvisoryBROCameron3 hr
Oct 16, 4:04 AM CDTAreal Flood AdvisoryBROCameron57 min
Oct 16, 4:11 AM CDTSpecial Weather StatementBROCameron49 min
Oct 16, 4:53 AM CDTAreal Flood AdvisoryBROCameron99 min
Oct 16, 5:13 AM CDTRip Current StatementBROKenedy14 hr
Oct 16, 6:35 AM CDTCoastal Flood StatementBRO8 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.